Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 154, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 31, 1999, 9:12 PM EDT for Portage County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1999, 9:12 PM EDT (01:12 UTC)
- Expired
- Jul 31, 1999, 10:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Portage County, OH
The radar
The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 31, 7:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 010114 SVRCLE OHC133-010200- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 912 PM EDT SAT JUL 31 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PORTAGE COUNTY IN NORTHEASTERN OHIO * UNTIL 1000 PM EDT * AT 911 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED... A SEVERE THUNDERSTORM... 8 MILES SOUTH OF RAVENNA... MOVnING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... PALMYRA DEERFIELD DIAMOND SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 9:03 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 31, 9:03 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 903 PM EDT SAT JUL 31 1999 RADARS SHOW MOST OF CONVECTIVE ACTIVITY HAS PROPAGATED SE INTO XTRM SERN PART OF CWA AND THIS SHUD BE COMPLETELY OUT OF AREA BY ABT 10 PM. PLAN TO DROP REST OF SVR TSTM WATCH WITH EVE PACKAGE. VORT AREA IN NRN IN SHOWN BY SAT PIX AND LINES UP WELL WITH ETA 00Z PROG. THIS FEATURE...HELPING TO CREATE SOME LLVL WND CONVERGC...WILL DRIFT INTO N CNTRL OH BY 06Z AND SHUD PROVIDE ENUF FORCING TO KP SOME SCT SHRA AND PSBL TSRA IN AREA. PLAN TO KP CHC IN FCST TNGT...OTHERWISE MSTLY CDY. CUD HV SOME AREAS OF FOG BUT DRIER AIR PUSHING IN TWD DAYBREAK SHUD LIMIT FOG SO WL KP OUT OF ZONES. LOW TEMPS STILL S`EEM ON TRACK. .CLE...NONE. ADAMS
In the hours before
Special weather statement, Jul 31, 8:19 PM EDT, 53 minutes before
OHZ003-006-017-010125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 819 PM EDT SAT JUL 31 1999 THE SEVERE THUNDERSTORM WATCH FOR NORTHWEST OHIO HAS BEEN CANCELLED. THIS CANCELLATION INCLUDES THE CITIES OF TOLEDO...BOWLING GREEN AND FINDLAY. ADAMS
Special weather statement, Jul 31, 8:47 PM EDT, 25 minutes before
OHZ007>014-018>020-027>030-036-037-089-PAZ001>003-010120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 847 PM EDT SAT JUL 31 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR N@ORTH CENTRAL OHIO...NORTHEAST LAKESHORE OHIO AND ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA. THIS CANCELLATION INCLUDES THE CITIES OF MANSFIELD...CLEVELAND ...ASHTABULA...ERIE AND MEADVILLE.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:08 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 62 min |
| Jul 31, 8:41 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.